Alert archive / Massachusetts / Small Craft Advisories in 2011

Small Craft Advisory 80, NWS Boston/Norton, MA

June 23, 2011

NWS Boston/Norton, MA issued this small craft advisory at Jun 23, 2011, 3:28 AM EDT. It took effect at Jun 23, 2011, 8:00 AM EDT. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jun 23, 2011, 3:28 AM EDT (07:28 UTC)
In effect from
Jun 23, 2011, 8:00 AM EDT
Expired
Jun 24, 2011, 4:09 AM EDT
In force
20 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted, in the capitals the NWS used until 2016.

375 
WHUS71 KBOX 230728
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
328 AM EDT THU JUN 23 2011

ANZ250-251-231530-
/O.NEW.KBOX.SC.Y.0080.110623T1200Z-110624T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
328 AM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 2 AM
EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 2 AM EDT
FRIDAY. 

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
4 follow-up statements
665 
WHUS71 KBOX 231442 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
1042 AM EDT THU JUN 23 2011

ANZ250-251-232245-
/O.CON.KBOX.SC.Y.0080.000000T0000Z-110624T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1042 AM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

* PATCHY DENSE FOG WILL ALSO IMPACT THE EASTERN MASSACHUSETTS
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
799 
WHUS71 KBOX 232004 AAA
MWWBOX

URGENT - MARINE WEATHER MESSAGE...UPDATED
NATIONAL WEATHER SERVICE TAUNTON MA
404 PM EDT THU JUN 23 2011

ANZ250-251-240415-
/O.CON.KBOX.SC.Y.0080.000000T0000Z-110624T0600Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
404 PM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT FRIDAY. 

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 4 TO 7 FEET.

* PATCHY DENSE FOG WILL ALSO IMPACT THE EASTERN MASSACHUSETTS 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
169 
WHUS71 KBOX 240305
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
1105 PM EDT THU JUN 23 2011

ANZ254-241115-
/O.EXB.KBOX.SC.Y.0080.000000T0000Z-110624T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
1105 PM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 PM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 2 PM EDT FRIDAY. 

* WINDS AND SEAS...EAST WINDS 10 TO 15 KT WITH GUSTS UP TO 20 
  KT. SEAS 3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ250-251-241115-
/O.EXT.KBOX.SC.Y.0080.000000T0000Z-110624T2100Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
1105 PM EDT THU JUN 23 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 PM EDT FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 PM EDT FRIDAY. 

* WINDS AND SEAS...NORTHEAST WINDS 5 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

* PATCHY DENSE FOG WILL ALSO IMPACT THE EASTERN MASSACHUSETTS 
  WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
029 
WHUS71 KBOX 240809
MWWBOX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAUNTON MA
409 AM EDT FRI JUN 24 2011

ANZ250-251-241615-
/O.CAN.KBOX.SC.Y.0080.000000T0000Z-110624T2100Z/
/O.NEW.KBOX.SW.Y.0029.110624T0809Z-110625T0800Z/
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK
NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
409 AM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 4 AM
EDT SATURDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 4 AM EDT
SATURDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND SEAS...NORTHEAST WINDS 10 TO 15 KT WITH GUSTS UP TO 
  20 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

ANZ254-241615-
/O.CAN.KBOX.SC.Y.0080.000000T0000Z-110624T1800Z/
/O.NEW.KBOX.SW.Y.0029.110624T0809Z-110624T1800Z/
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
409 AM EDT FRI JUN 24 2011

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 2 PM
EDT THIS AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 2 PM EDT
THIS AFTERNOON. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* WINDS AND SEAS...EAST WINDS 5 TO 10 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Jun 23, 1:56 AM EDT, 1 hour 32 minutes earlier.

Area forecast discussion, Jun 23, 1:56 AM EDT, 1 hour 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
156 AM EDT THU JUN 23 2011

.SYNOPSIS...
STALLED FRONT WILL REMAIN SOUTH OF NEW ENGLAND INTO FRIDAY
LIFTING NORTH THROUGH THE WEEKEND. SHOWERS AND POTENTIAL
THUNDERSTORMS WILL IMPACT THE AREA INTO THE WEEKEND...DIMINISHING
INTO SUNDAY AS A COLD FRONT SWEEPS ACROSS THE REGION. DRY WEATHER
IS ANTICIPATED SUNDAY NIGHT INTO MONDAY...BUT ANOTHER DISTURBANCE
IS POSSIBLE INTO MIDWEEK.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1 AM UPDATE...
BAND OF SHOWERS ARE MOVING OFFSHORE AS MID LEVEL LIFT ASSOCD WITH
FRONTOGENESIS AND MID LEVEL CONVERGENCE LIFTS NE. LAST OF THE
SHOWERS EXITING E COASTAL MA AND SE NH. DEEPER MOISTURE AXIS ALSO
MOVING OUT WITH MID LEVEL DRY SLOT MOVING IN 06-12Z. IT SHOULD BE
DRY FOR MOST OF THE TIME EARLY THIS MORNING BUT CANT RULE OUT A
FEW SHOWERS IN SATURATED ENVIRONMENT.

MID LEVEL DRYING MOVING IN ABOVE SATURATED LOW LEVELS WILL LEAD
TO DEVELOPMENT OF FOG WHICH WILL BE LOCALLY DENSE IN SPOTS.
LITTLE CHANGE IN TEMPS GIVEN NEAR ZERO T/TD DEPRESSIONS.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
THURSDAY...
STALLED FRONT REMAINS TO OUR SOUTH SOUTH TO SOUTHWEST FLOW ALOFT
AND A MOIST EAST FLOW AT THE SURFACE. WINDS AT 850 MB INCREASE TO
25 KNOTS ACROSS THE MID ATLANTIC AND AIMED TOWARD NEW ENGLAND.
THIS BRINGS A SECOND AREA OF INCREASED ISENTROPIC LIFT AND 2 INCH
PRECIP WATER VALUES ACROSS NEW ENGLAND DURING THE AFTERNOON AND
EVENING. STABILITY PARAMETERS REMAIN AT THEIR BEST TO OUR WEST AND
SOUTH...BUT TOTALS IN THE UPPER 40S DO CROSS OUR AREA DURING THE
AFTERNOON/EVENING.

THIS WILL MEAN LIKELY TO CATEGORICAL POPS FOR SHOWERS THURSDAY. WE
WILL ALSO INCLUDE A CHANCE OF THUNDER...THE BEST CHANCE OF THIS
WILL BE IN THE CT VALLEY AND VICINITY. SOME SHOWERS WILL AGAIN
HAVE A CHANCE OF PRODUCING LOCALLY HEAVY DOWNPOURS. THE ACTUAL
POPS ARE A SMOOTHED BLEND OF NAM AND SREF VALUES.

WITH DEWPOINTS IN THE 60S AND A FLOW OFF THE WATER...TEMPS WILL
STRUGGLE TO RISE BUT MAY REACH 70 TO 75 ESPECIALLY IN CONNECTICUT
AND PARTS OF WESTERN MASS.  WE USED A BLEND

THURSDAY NIGHT...
WE CONTINUED THE WET WEATHER THROUGH THURSDAY NIGHT. ISENTROPIC
LIFT DIMINISHES A LITTLE BUT INSTABILITY REMAINS SUFFICIENT WITH
TOTALS IN THE UPPER 40S. TEMPS COME FROM THE MET VALUES AND WILL
BE JUST A LITTLE LOWER THAN TONIGHT.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
MAIN POINTS...
*SEVERE CONVECTIVE WEATHER IS POSSIBLE FOR FRIDAY INTO FRIDAY NIGHT
*SHOWERS LINGER INTO SATURDAY INTO SUNDAY
*DRIER WEATHER ON TAP FOR SUNDAY NIGHT INTO MONDAY
*ANOTHER WET-WEATHER SYSTEM APPEARS ON THE HORIZON INTO MIDWEEK

OVERVIEW...
BETTER CONFIDENCE IN THE 12Z NAM FOR THE INITIAL PERIOD AS IT HAS
HANDLED THE MORNING CONVECTION FAIRLY WELL. THEREAFTER 12Z GFS/0Z
ECMWF SOLNS WERE FAIRLY CONSISTENT THRU THE WEEKEND. THAT IS NOT THE
CASE INTO THE MIDWEEK AS SOLNS DIVERGE...NEVERTHELESS CONTINUED A
BLEND OF THE TWO AS THE OVERALL SIGNAL AND ANTICIPATED SYNOPTIC
PATTERN IS SOMEWHAT CONSISTENT FOR THE END OF THE PERIOD.

FRIDAY AND FRIDAY NIGHT...
MID-LVL FRONT THE FOCUS OF WHICH THE BETTER THETAE CONVERGENCE AND
ISENTROPIC LIFT HAS LIFTED INTO NRN NEW ENGLAND AS MDL SOLNS EXHIBIT
A CONTINUED GRADUAL LIFTING OF THE H5 OPEN WAVE ACROSS THE GRT LKS
RGN. WILL LIKELY SEE PRECIP CHCS CONTINUE THRU THE PERIOD AS SW FLOW
ALOFT CONTINUES TO ADVECT MODEST THETAE AIR INTO A VERY MOIST AND
JUICY ATMOS PROFILE WITH PWATS AROUND 1.5 INCHES. FEEL THE BETTER
PRECIP CHCS WILL RESIDE AROUND MIDNIGHT AS MDL SOLNS EXHIBIT A TROF
AXIS WITH ATTENDANT SHRTWV ENERGY AND H3 JET STREAK ROTATING AROUND
THE MAIN LOW PRES THRU THE NEW ENGLAND RGN. CONSIDERING THE NEAR-
OCCLUSION OF THE MAIN LOW...DRIER AIR WILL LIKELY BE ENTRAINING INTO
AND WRAPPING AROUND THE SYSTEM ALLOWING FOR BREAKS IN THE CLOUDS AND
DESTABILIZATION AT THE SFC...SO CANT RULE OUT SEEING SOME SUN THRU
THE DAY. AS SUCH AM LIKENED TO THE 12Z NAM SOLN OF SFC-BASED CAPES
OF AROUND 1500 J/KG COUPLED WITH PRES FALLS AND Q-VECT CONV AT
MID-LVLS ACROSS THE HUDSON RVR VLY RGN DEVELOPING A DISCREET LINE OF
CONVECTION IN THE LATE AFTN TOWARDS DUSK...AS SHEAR VECTORS ARE
FAIRLY PARALLEL TO THE MEAN TROF AXIS...ALONG AND AHEAD OF THE
MID-LVL TROF AXIS AND SHRTWV ENERGY/ENHANCED ASCENT...LIFTING NEWD
WITH THE MEAN FLOW ACROSS THE FCST RGN...BECOMING ELEVATED INTO THE
EVNG PERIOD OVER THE SFC COLD POOL. THOUGH 0-6 KM BULK SHEAR IS
AROUND 30-40 KTS...0-1/0-3 HELICITY IS VERY ROBUST ALONG THE SFC
WARM FRONT WHICH GRADUALLY LIFTS N THRU THE FCST RGN IN RESPONSE TO
THE ROTATING MID-LVL TROF AXIS. FEEL MAIN CONVECTIVE THREATS WOULD
BE LARGE HAIL AND DAMAGING WIND SHOULD A DISCREET LINE OF STORMS
DEVELOP...BUT ALSO NEED TO WATCH FOR LOCALIZED EFFECTS OF VORTICITY
ALONG THE WARM FRONT THAT COULD RESULT IN TORNADOGENESIS. NAM MDL
SOUNDINGS OUT OF BDL AROUND 0Z SATURDAY ARE EXHIBITING SOME FAIRLY
GOOD CURVATURE IN THE LOW-LVLS. WENT WITH THE WARMER SIDE OF
GUIDANCE WITH METNAM FOR TEMPS/DEWPOINTS.

SATURDAY AND SATURDAY NIGHT...
MID-LVL TROF AXIS AND ATTENDANT SFC WARM FRONT LIFTED N OF THE FCST
RGN. THERE IS THE POTENTIAL OF A LULL WITH SOME WEAK RIDGING IN
TOW...BUT THIS IS QUICKLY REPLACED WITH ANOTHER TROF AXIS ROTATING
AROUND THE MAIN LOW PROGRESSIVELY TRANSLATING E THRU THE ST LAWRENCE
VLY RGN. WILL CONTINUE PRECIP CHCS WITH EXPECTANT ENHANCED ASCENT
ALONG THE SECOND TROF AXIS...BUT NOT AS CONFIDENT AS DRIER AIR
BEGINS TO ENTRAIN OUT OF THE W ALONG WITH HEIGHT RISES AND SFC HIGH
PRES BUILDS OUT OF THE GRT LKS RGN IN WAKE OF THE DEPARTING SYNOPTIC
SYSTEM...CHCS DIMINISHING INTO THE AFTN PERIOD AS A MID-LVL COLD
FRONT SWEEPS ACROSS THE RGN INTO MORNING ALONG WITH MUCH COOLER AIR
AT MID-LVLS.

SUNDAY AND SUNDAY NIGHT...
WEAK TROUGHING AND A SECONDARY MID-LVL COLD FRONT IS EVIDENT IN MDL
SOLNS...AND WITH COOLER AIR AT MID-LVLS THIS COULD ALLOW LOW-LVLS TO
MIX EFFECTIVELY TO GENERATE LOW TOPPED CUMULUS AND SHOWERY WEATHER
MAINLY ACROSS THE N/W INTERIOR AS SOME OROGRAPHIC EFFECTS WILL HAVE
A ROLL IN GENERATING PRECIP. NOTABLY H6-7 GRADUALLY WARMS DURING THE
PERIOD AHEAD OF A MID-LVL RIDGE OF HIGH PRES WHICH SHOULD ACT TO CAP
ANY POSSIBILITY OF CONVECTION. WILL HINT AT SLGT CHCS FOR PRECIP FOR
THE AFTN INTO THE EVNG PERIOD ACROSS THE INTERIOR. HIGH PRES WILL BE
IN CONTROL THEREAFTER ALLOWING FOR A DRY PERIOD OVERNIGHT UNDER LGT
AND VRB FLOW. CONTINUE TO EXPECT A FAIRLY COOL EVENING UNDER MOSTLY
CLEAR CONDITIONS...WENT LOW FOR SUNDAY NIGHT.

MONDAY AND MONDAY NIGHT...
SFC HIGH PRES MAINLY IN CONTROL...YET A WEAK DISTURBANCE EMANATING
ALONG THE PREVAILING ELY FLOW OUT OF THE OH RVR VLY MAY INTENSIFY
THRU THE MID-ATLANTIC LENDING TO SFC LOW PRES DEVELOPMENT AND PRECIP
CHCS FOR THE S SHORELINE. AS THIS IS A NEW FEATURE IN THE MDL
SOLS...NOT INCREDIBLY CONFIDENT ON THE OUTCOME. HIGH PRES AND UPR
LVL RIDGING LOOKS TO REMAIN FAIRLY IN CONTROL OF NEW ENGLANDS WX.
WILL GO WITH SLGT CHC POPS ALONG THE S SHORELINE NEVERTHELESS...WITH
MOSTLY CLEAR SKIES TENDED THE WARMER SIDE OF GUIDANCE.

TUESDAY AND WEDNESDAY...
MDL SOLNS DIVERGENT BETWEEN THE 0Z ECMWF/12Z GFS IN HANDLING THE
SYNOPTIC SYSTEM AND ITS EVOLUTION OUT OF THE OH RVR VLY. ECMWF MORE
PROGRESSIVE MORESO THAN THE GFS...ALTHO A SIGNAL IS CLEARLY EVIDENT
IN SEEING SOME PRECIP CHCS FOR THE PERIOD. SLGT CHC POPS FOR THE
PERIOD.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH TONIGHT...
MEDIUM TO HIGH CONFIDENCE. WIDESPREAD IFR CONDITIONS IN STRATUS
AND FOG WILL PERSIST FOR MUCH OF THE PERIOD...WITH AREAS OF LIFR.
SHOWERS WILL REDEVELOP ACROSS THE REGION FROM WEST TO EAST THIS
AFTERNOON INTO TONIGHT. ISOLD TSTMS POSSIBLE. MAINLY E/NE WINDS
TODAY AND TONIGHT. SE WINDS EARLY THIS MORNING CAPE/ISLANDS WILL
SHIFT TO NE BY 12Z.

KBOS TERMINAL...
MEDIUM TO HIGH CONFIDENCE. WIDESPREAD IFR/LIFR CONDITIONS WITH E
WINDS WILL PERSIST THROUGH THE PERIOD.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY...
MEDIUM CONFIDENCE. THERE IS A POSSIBILITY FOR A DISCREET LINE OF
TSRA TO DEVELOP ACROSS THE HUDSON VALLEY AND PROGRESS E THRU THE
TERMINALS BEGINNING LATE AFTN INTO MIDNIGHT. ANTICIPATE TEMPO IFR
CONDITIONS SHOULD ANY TSRA IMPACT THE TERMINALS. WARM FRONT PARALLEL
TO LONG ISLAND NY TO LIFT GRADUALLY THRU THE RGN ALLOWING E/NE
ONSHORE WINDS TO VEER OUT OF THE S/SW.

SATURDAY AND SUNDAY...
MEDIUM CONFIDENCE MVFR/VFR. THE CHANCES FOR SCATTERED SHRA/TSRA TO
CONTINUE THRU THE PERIOD. ANY RAINS TO IMPACT THE TERMINALS WILL
LIKELY LEAD TO TEMPO MVFR AND POTENTIALLY IFR. EXPECT DRIER AIR TO
SWING INTO THE RGN BEGINNING SUNDAY INTO THE LATE PERIOD ALLOWING
CONDITIONS TO IMPROVE TO VFR. W/SW WINDS TO BACK OUT OF THE NW WITH
A WEAK COLD FRONT SLIDING THRU THE RGN ON SUNDAY.

MONDAY...
MEDIUM CONFIDENCE VFR. HIGH PRES AND DRIER AIR IN CONTROL UNDER LGT
AND VRB NW WINDS.

&&

.MARINE...
OVERNIGHT...DEVELOPING SFC WAVE S OF LI AND RESULTING SE LLJ HAS
RESULTED IN GUSTY SE WINDS OVER THE COASTAL WATERS. A FEW GUSTS TO
20-25 KT LIKELY OVERNIGHT. OTHERWISE...WINDS AND SEAS WILL...IN
GENERAL...REMAIN BELOW SCA THURSDAY THROUGH THURSDAY NIGHT WITH
EASTERLY FLOW. SEAS SOUTH AND EAST OF NANTUCKET MAY BRIEFLY REACH
5 FEET ON THURSDAY.

OUTLOOK...FRIDAY THROUGH MONDAY...

FRIDAY AND SATURDAY...
WITH INCREASING S/SW FLOW AS A WARM FRONT PARALLEL TO LONG ISLAND NY
PROGRESSES N THRU NEW ENGLAND BEGINNING FRIDAY...SEAS LIKELY TO
BUILD AROUND 5 FEET AND ABOVE SCA THRESHOLDS INITIALLY FOR THE S
OPEN WATERS AND THEN GRADUALLY THE E OPEN WATERS. GUSTS OF AROUND 20
KTS WILL BE PSBL FOR THE DAYTIME FRIDAY AND SATURDAY PERIOD. NOT
ABSOLUTELY CONFIDENT ON IMPACTS OF THUNDERSTORMS FOR THE WATERS BUT
SHOWERS ARE LIKELY. FEEL BETTER CHCS FOR THUNDERSTORMS RESIDE CLOSER
TO SHORE.

SUNDAY AND MONDAY...
WINDS BACKING OUT OF THE W AND GRADUALLY OUT OF THE NW. WILL SEE
CONDITIONS GRADUALLY IMPROVE WITH DRIER AIR INFILTRATING INTO THE
RGN. WAVE HEIGHTS INITIALLY AROUND 5 FEET AND ABOVE SCA THRESHOLDS
EXPECTED TO FALL WITH THE INFLUENCE OF SFC HIGH PRES AND LGT/VRB NW
WINDS.

&&

.HYDROLOGY...
EXTENDED PERIOD OF SHOWERS ACROSS SOUTHERN NEW ENGLAND THROUGH
SATURDAY. HIGH PRECIPITABLE WATER VALUES REPEATEDLY REACH OUR AREA
AND PROVIDE THE FUEL FOR LOCALLY HEAVY DOWNPOURS. OVERALL AREAL
AMOUNTS SHOULD BE IN THE 1 TO 2.5 INCH RANGE...BELOW FLOOD
INDICES. SO AREAL FLOODING IS NOT ANTICIPATED. BUT LOCALLY HEAVY
DOWNPOURS COULD INSTIGATE URBAN AND POOR DRAINAGE FLOODING.

NO WATCH IS ANTICIPATED AT THIS TIME...BUT WE WILL BE MONITORING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...NONE.

&&

SYNOPSIS...WTB/SIPPRELL
NEAR TERM...KJC
SHORT TERM...WTB
LONG TERM...SIPPRELL
AVIATION...KJC/SIPPRELL
MARINE...WTB/KJC/SIPPRELL
HYDROLOGY...
Hazardous weather outlook, Jun 22, 4:07 PM EDT, 11 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
407 PM EDT WED JUN 22 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-232015-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
407 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

SHOWERS AND ISOLATED THUNDERSTORMS HAVE THE POTENTIAL TO PRODUCE
LOCALLY HEAVY RAINFALL TONIGHT WHICH COULD CAUSE URBAN AND POOR
DRAINAGE FLOODING. THE MAIN THREAT FOR HEAVY RAINFALL WILL BE IN
WESTERN MASSACHUSETTS AND NORTHERN CONNECTICUT...MOVING EAST
TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SHOWERS AND THUNDERSTORMS WILL CONTINUE THURSDAY AND FRIDAY WITH
THE POTENTIAL AGAIN OF PRODUCING LOCALLY HEAVY RAINFALL RESULTING
IN URBAN AND POOR DRAINAGE FLOODING. THERE IS A LOW CHANCE OF
THUNDERSTORMS IN WESTERN NEW ENGLAND ON FRIDAY BECOMING SEVERE
WITH POSSIBLE THREATS OF DAMAGING WINDS AND LARGE HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-232015-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
407 PM EDT WED JUN 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

SIPPRELL

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 10:39 AM EDTSpecial Weather StatementBOXHampden51 min
Jun 23, 3:27 PM EDTSpecial Marine WarningBOX63 min
Jun 23, 4:14 PM EDTSpecial Marine WarningBOX61 min
Jun 23, 4:48 PM EDTSpecial Marine WarningBOX57 min
Jun 23, 5:48 PM EDTSpecial Weather StatementBOXNantucket57 min
Jun 23, 5:56 PM EDTSpecial Marine WarningBOX31 min
Jun 23, 6:26 PM EDTSpecial Marine WarningBOX64 min
Jun 23, 7:08 PM EDTAreal Flood AdvisoryBOXNantucket25 min
Jun 23, 7:21 PM EDTSpecial Marine WarningBOX26 min
Jun 23, 3:46 PM EDTSpecial Weather StatementBOXWashington59 min
Jun 23, 4:33 PM EDTAreal Flood AdvisoryBOXWashington2 hr

Nearby

Small Craft Advisories in Massachusetts, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.